Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Is low testosterone and high TSH levels caused due to anterior Pituary gland stimulation?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
Hello Doctor, Subject : Low testosterone 44 ong/dl and High TSH 3.42 ulu/ml blood reading found in a 15 year old male. Is it related to Anterior Pituary gland stimulation? Blood readings also showed low Vitamin D 16.3 ng/mL This 15 year old male is very energetic and active in sports. Please give me a good suggestion for further treatments. Weight : 133 pounds Height 5 feet 9 Inches. We are redoing the test with Zinc level and estrogen levels and waiting for the blood results.
Posted Thu, 30 Jan 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Raju A.T 5 hours later
Brief Answer: Yes, Detailed Answer: Hi, Thanks for your query. Based on the above hormone profile, I do suspect there to be Pituitary hypostimulation or hypofunction. Though TSH is towards higher value, It can be consider normal. But the testosterone levels have to be supplemented with. I suggest you to go for Testosterone injections and regularly test the other hormone levels. This may provide an idea on what is cause for low hormone levels. Do wait till you get the Estrogen test reports I suspect it to b on the higher side, if so taking Testosterone with an Aromatase inhibitor would be helpful. Do consult an Endocrinologist with the reports and discuss my above opinion with him/her. Regards,
Above answer was peer-reviewed by
Follow-up: Is low testosterone and high TSH levels caused due to anterior Pituary gland stimulation? 4 hours later
Thank You doctor for the reply. If he has pituitary hypogonadism or Hypofunction , what are next step by step medical procedures? He is in 10th grade, and I am worried if it will hinder his studies or his self-esteem. Does Testosterone with an Aromatase inhibitor has any side effects? According to my understanding and also from the questions asked by our doctor about his erection was sounded normal. What are the other symptoms associated with Pituatory Hypogonadism? I also found my son's hand temparature were cold. He doen't have any headaches. Is it curable?
Answered by Dr. Raju A.T 2 days later
Brief Answer: It is curable Detailed Answer: Hi, Thanks for writing back. You may have to get his other hormone levels checked like FSH, LH and also prolactin levels. Consulting a endocrinologist would be necessary. Yes, the injections do have dose dependent side effects but most of them are minor. Symptoms are usually specific to the type of hormone affected the most. Growth hormone deficiency leads to a decrease in muscle mass, central obesity and impaired attention and memory. Also growth retardation and short stature in children. Adrenocorticotropic hormone deficiency leads to adrenal insufficiency, a lack of production of glucocorticoids such as cortisol by the adrenal gland. On long term symptoms consist of fatigue, weight loss, failure to thrive (in children), delayed puberty, hypoglycemia (low blood sugar levels), anemia and hyponatremia (low sodium levels). Yes, such conditions are curable if intervened early. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor